MAUDE Adverse Event Report: ARTHREX, INC. ACL TIGHTROPE RT W/ DEPLOYING SUTURE; SMOOTH FIXATION PIN

ARTHREX, INC. ACL TIGHTROPE RT W/ DEPLOYING SUTURE; SMOOTH FIXATION PIN
Model Number ACL TIGHTROPE RT W/ DEPLOYING SUTURE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the white suture of the device tore completely during insertion of the device.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-1588rt-j acl tightrope® rt was received for investigation.Visual evaluation noted the white loop suture was damaged - it was broken and the tails were frayed.The button was visually evaluated under a magnifier and no sharp edges were observed.Functional testing was unable to be performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error due to excessive force used during suture tensioning.Refer to investigation photos.

Brand Name
ACL TIGHTROPE RT W/ DEPLOYING SUTURE
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18858164
Report Number1220246-2024-01356
Device Sequence Number3338633
Product Code HTY
UDI-Device Identifier00888867095533
UDI-Public00888867095533
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACL TIGHTROPE RT W/ DEPLOYING SUTURE
Device Catalogue NumberAR-1588RT-J
Device Lot Number15157737
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown